MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a guidewire fractured and the procedure was cancelled.A rotapro 1.75mm was being used for treatment.During preparation for the procedure, the physician noted that the advancer knob was unable to be moved.They attempted to screw and unscrew the knob multiple times, but the advancer knob was still unable to be moved.Upon inspection the physician also noted that there was a white cable that was blocking the path of the advancer knob.The device was replaced with another rotapro, however there were difficulties in loading the burr on to the rotawire.The rotawire was thought to be broken within the advancer of the second rotapro.Due to the issues with these three devices, the procedure was unable to be completed at that time.The sedation status of the patient is unknown.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of the rotapro atherectomy system.The advancer, drive shaft, and handshake connection were visually examined.Inspection of the device presented no damage or irregularities.Functional testing was performed by toggling/moving the advancer knob back and forth.When toggled, there was no resistance and the advancer knob moved smoothly.The white cable identified within the reported events did not impact the ability of the advancer knob to move back and forth during testing.Product analysis did not confirm the reported event, as the advancer knob was able to be toggled with no resistance.
 
Event or Problem Description

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14835511
Report Number2134265-2022-07338
Device Sequence Number4832584
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2023
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0026839396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown